Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 8, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Apr 29, 2017, 11:38 AM CDT for 9 counties in Texas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2017, 11:38 AM CDT (16:38 UTC)
- Expired
- Apr 29, 2017, 4:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 51 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3159 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
775 WWUS74 KCRP 291638 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 1138 AM CDT Sat Apr 29 2017 ...Strong Wind through this Saturday Afternoon... .A strong upper level disturbance approaching Texas from the west and northwest has resulted in strong south to southeast wind over the Coastal Bend and Victoria Crossroads. This condition will continue until later this afternoon when wind speeds are expected to decrease ahead of an approaching dry line from the west. TXZ232>234-242>247-292100- /O.NEW.KCRP.WI.Y.0008.170429T1638Z-170429T2100Z/ Bee-Goliad-Victoria-Kleberg-Nueces-San Patricio-Aransas-Refugio- Calhoun- Including the cities of Beeville, Goliad, Victoria, Kingsville, Corpus Christi, Portland, Ingleside, Aransas Pass, Sinton, Mathis, Rockport, Refugio, Woodsboro, and Port Lavaca 1138 AM CDT Sat Apr 29 2017 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... The National Weather Service in Corpus Christi has issued a Wind Advisory, which is in effect until 4 PM CDT this afternoon. * TIMING...Until late this afternoon. * WINDS...South to southeast 25 to 35 mph with gusts to 40 mph. * IMPACTS...Motorists in high profile vehicles may experience hazardous driving conditions, and workers at higher elevations at construction sites may experience much stronger wind. Further, residents in the advisory area should watch out for objects that can be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 87
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Apr 29, 6:37 AM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Apr 29, 6:37 AM CDT, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Corpus Christi TX
637 AM CDT Sat Apr 29 2017
.DISCUSSION...
Update for 12Z aviation cycle.
&&
.AVIATION...
This morning...MVFR. Could be some pockets of shallow MVFR ground
fog or haze but cigs will continue to be main restriction.
Southeasterly winds around 15 knots with some gusts upward of 25
to 30 knots possible, especially closer to the coast. High
confidence.
Today...VFR. Conditions should improve by late morning as the
MVFR cigs lift and then begin to scatter out. Stronger onshore
flow once again with gusts upward of 30 knots possible. Expecting
a wind shift out west behind a dry line that tries to push towards
the coast during the afternoon hours but may stall just before
getting to KALI. Medium to high confidence.
Saturday Night...MVFR. Shortly after sunset expect conditions to
drop back to MVFR as more stratus moves in from the coast. Gusts
look to continue upward of 25 to 30 knots. Cold front moves
through the region and offshore by 9-10Z. Added TEMPO for
thunderstorms at KVCT late tonight with a wind shift to the
northwest. Not confident we'll see activity south of KVCT late
tonight so left mention out for the time being. Medium to high
confidence.
&&
.PREVIOUS DISCUSSION... /Issued 440 AM CDT Sat Apr 29 2017/
SHORT TERM (Today through Sunday)...
Well the heat and humidity have come back, and with a vengeance. It
feels more like July/August outside than April, especially when
overnight lows have not dropped below 75 degrees across a good
portion of the region with several sites still sitting at 80 degrees
at 4AM! Who ever ordered this heat, please return it, it's too early
for this.
Now for today temperatures look to be on par, if not a couple
degrees warmer, with yesterday. Dryline moves through the Brush
Country this afternoon but the cap is so strong that even with 4000
J/kg of CAPE we won't see much in the way of convection out there.
It will however allow moisture to pool right along the leading edge
while tightening the pressure gradient a tad so we expect winds to
increase upward of 25 MPH with gusts upward of 35 MPH this afternoon
across the Coastal Bend. Heat index values for a second day will
exceed 105 degrees across the Southern Coastal Bend and parts of the
Coastal Plains. Down along Baffin Bay, moisture will be pulled
northward in Kingsville, Alice, and possibly Orange Grove making for
even hotter and oppressive conditions as heat index values may top
out at 115 degrees this afternoon. Drink plenty of water and stay
cool!
By later this afternoon a weakening in the cap may develop around
the Victoria Crossroads area and allow for better chances of
convection. However, still thinking isolated is the way to go given
weak forcing around, even with all the instability we'll have in
play. One thing to consider though is how much cloud cover will
still be present this afternoon across the northeast. Does a weak
boundary develop along the cloud vs. no cloud line (differential
heating) over the Coastal Plains and push eastward into the Victoria
Crossroads? This is something to keep an eye as the day wears on.
The main action continues to be progged along the Victoria
Crossroads and Northern Coastal Bend as a strong cold front
approaches from the northwest late tonight. NCAR ensemble and SPC's
SSEO show the timing of best chances between 1-7AM as the front
sweeps offshore thereafter. Big question still remains how much of
the cap will be in place as the front slides through. Hi-res
guidance has been showing SBCAPE quickly moving offshore just ahead
of the frontal passage with SBCIN quickly filling in. It appears
that the storms will quickly become elevated and tap into the
2500J/kg of MUCAPE which may net some isolated strong to severe
storms, in a fine line orientation. Right behind the frontal passage
3-hour pressure rises of 6 to 8mb are possible making for windy
conditions along the coast. This may require a short fused wind
advisory but will let subsequent shifts reassess this potential.
Closer to sunrise the activity should be offshore with northwesterly
winds beginning to filter in cooler and drier air. Temperatures may
end up nearly 20 degrees cooler Sunday than today with way less
humidity.
Coastal Flooding...Tidal departures along the Middle Texas coastline
are running 1.1 to 1.3 feet above astronomical predictions. High
tide occurs around 7-8AM this morning and this departure is expected
to continue which allows tides to exceed 2.0 MSL...minor tidal
overflow threshold. Coastal Flood Advisory is in effect through 11AM
for the Gulf facing beaches.
LONG TERM (Sunday Night through Friday)...
Drier and cooler conditions are expected Sunday night and Monday in
the wake of the cold front. Onshore winds return by late Sun night
and weaken through Mon. Weak to moderate onshore flow will usher low
level moisture and warmer temps back into S TX through mid week with
a slight chc of -SHRA's by Tue night. SHRA/TSRA chances increase
through Wed, mainly across the eastern half of the CWA, ahead of the
next upper level system. This upper low is progged to bring another
cold front into S TX by Wed night/Thu time frame. Models have
differed on timing of this front but generally show a mid week FROPA
and precip associated with it. A weaker capping inversion is
expected with the next system, therefore confidence is fairly good
that precip will occur mid week. Behind the front, models prog a
strong offshore flow to develop, especially over the waters. Cooler
and drier conditions are expected by Thu, then slightly warmer Fri
as the flow veers to onshore.
MARINE...
SCA conditions continue today and tonight over all our coastal
waters. Strong cold front enters from the north-northwest late
tonight and winds increase just ahead and behind its passage.
There could be a brief period of Gale force gusts over the Gulf
waters right behind the cold front passage, maybe 1-2 hours worth,
but not confident on widespread or frequent gusts to issue a Gale
Watch/Warning. Even after winds begin to decrease Sunday seas
will still remain very elevated so the SCA may need to be extended
even farther into Sunday Night.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 95 65 83 59 86 / 10 30 10 0 0
Victoria 89 62 78 55 85 / 20 60 10 0 0
Laredo 102 63 84 60 93 / 10 10 0 0 0
Alice 103 63 85 55 90 / 10 20 0 0 0
Rockport 87 65 82 64 82 / 10 40 10 0 0
Cotulla 101 61 83 55 92 / 10 20 0 0 0
Kingsville 102 64 85 57 89 / 10 20 10 0 0
Navy Corpus 88 68 83 65 80 / 10 30 10 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 11 AM CDT this morning For the
following zones: Aransas...Calhoun...Kleberg...Nueces.
GM...Small Craft Advisory until 1 PM CDT Sunday For the following
zones: Bays and Waterways from Baffin Bay to Port Aransas...
Bays and Waterways from Port Aransas to Port O'Connor...
Coastal waters from Baffin Bay to Port Aransas out 20 NM...
Coastal waters from Port Aransas to Matagorda Ship Channel
out 20 NM...Waters from Baffin Bay to Port Aransas from 20
to 60 NM...Waters from Port Aransas to Matagorda Ship
Channel from 20 to 60 NM.
&&
GH/77...AVIATIONHazardous weather outlook, Apr 29, 5:44 AM CDT, 5 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 544 AM CDT Sat Apr 29 2017 TXZ242-243-245-247-301045- Kleberg-Nueces-Aransas-Calhoun- 544 AM CDT Sat Apr 29 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Coastal flood advisory in effect through 11AM for minor tidal overflow along Gulf facing beaches. Heat index values may exceed 105 to 109 degrees, possibly isolated 110+ degrees this afternoon along the Southern Coastal Bend. Strong to possibly severe thunderstorms may develop late tonight across the Northern Coastal Bend. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms are possible Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested. TXZ231-232-241-244-301045- Live Oak-Bee-Jim Wells-San Patricio- 544 AM CDT Sat Apr 29 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Heat index values may exceed 105 to 109 degrees this afternoon. Isolated to scattered strong thunderstorms may occur late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms are possible Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested. TXZ229-230-233-234-239-240-246-301045- La Salle-McMullen-Goliad-Victoria-Webb-Duval-Refugio- 544 AM CDT Sat Apr 29 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Isolated strong thunderstorms are possible this afternoon around the Victoria Crossroads area. Strong to possibly severe thunderstorms may develop late tonight across the Northern Coastal Bend. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms are possible Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested. GMZ230-235-250-255-270-275-301045- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 544 AM CDT Sat Apr 29 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Small craft advisory is in effect. Isolated to scattered thunderstorms may occur late tonight and Sunday morning. Some storms may be strong. .DAYS TWO THROUGH SEVEN...Sunday through Friday Small craft advisory in effect through Sunday morning. Brief Gale force gusts are possible late tonight behind a strong cold front. Scattered thunderstorms are possible Wednesday into Thursday. Small craft advisory conditions are expected by late Wednesday night into Thursday behind a second cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 3:25 AM CDT | Coastal Flood Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces | 8 hr |
| Apr 29, 3:14 PM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.